Alert archive / Pennsylvania / River Flood Warnings in 2019

River Flood Warning 13, NWS State College, PA

October 31, 2019Dauphin County, Lebanon County, Pennsylvania

NWS State College, PA issued this river flood warning at Oct 31, 2019, 11:34 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It took effect at Nov 1, 2019, 2:00 AM EDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Oct 31, 2019, 11:34 PM EDT (03:34 UTC)
In effect from
Nov 1, 2019, 2:00 AM EDT
Expired
Nov 2, 2019, 10:29 AM EDT
In force
32 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Dauphin County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 132 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Swatara Creek near Hershey (HERP1). The gauge peaked at 8.52 ft at Nov 2, 2019, 12:00 AM EDT.

actionminormoderate51011/0111/0211/03
Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01573560, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

565 
WGUS41 KCTP 010334
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
1134 PM EDT Thu Oct 31 2019

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  Swatara Creek Near Hershey

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued early Friday morning. 

&&

PAC043-075-011534-
/O.NEW.KCTP.FL.W.0013.191101T0600Z-191102T1434Z/
/HERP1.1.ER.191101T0600Z.191101T1800Z.191102T0834Z.NO/
1134 PM EDT Thu Oct 31 2019

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The Swatara Creek Near Hershey
* until Saturday morning...Or until the warning is cancelled.
* At 11 PM Thursday the stage was...6.8 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight 
  tonight and crest near 7.6 feet by tomorrow evening.  The river 
  will fall below flood stage by Saturday morning.
* At 8.0 feet...The right, or north bank overflows. Several roads are
  affected.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$
6 follow-up statements
844 
WGUS81 KCTP 010740
FLSCTP
Flood Statement 
National Weather Service State College PA
340 AM EDT Fri Nov 1 2019

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Yellow Breeches Creek Near Camp Hill
  Swatara Creek At Harper Tavern
  Swatara Creek Near Hershey

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued late this morning.

&&

PAC041-133-011334-
/O.EXT.KCTP.FL.W.0014.000000T0000Z-191101T1334Z/
/CPHP1.1.ER.191101T0655Z.191101T0717Z.191101T0734Z.UU/
340 AM EDT Fri Nov 1 2019

The Flood Warning continues for
  The Yellow Breeches Creek Near Camp Hill.
* At 3 AM Friday the stage was 7.0 feet and nearly steady.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* The river will continue to remain around the 7 foot flood stage
  early this morning, before falling to below flood stage later this
  morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development 
  on the right bank of Yellow Breeches Creek begin to flood. A mobile
  home park near Williams Grove is also affected by high water.

&&

LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
      4018 7695 4023 7692 4023 7689   

$$

PAC075-107-011939-
/O.EXT.KCTP.FL.W.0011.000000T0000Z-191102T0621Z/
/HTVP1.1.ER.191101T0305Z.191101T1200Z.191102T0021Z.NO/
340 AM EDT Fri Nov 1 2019

The Flood Warning continues for
  The Swatara Creek At Harper Tavern.
* At 3 AM Friday the stage was 11.3 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river will crest near 11.7 feet this morning. The river will
  fall below flood stage this evening.
* At 12.0 feet...A number of secondary roads are closed, resulting in
  some evacuations. A few homes are flooded.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

PAC043-075-011939-
/O.EXT.KCTP.FL.W.0013.000000T0000Z-191102T0700Z/
/HERP1.1.ER.191101T0408Z.191101T1200Z.191102T0100Z.NO/
340 AM EDT Fri Nov 1 2019

The Flood Warning continues for
  The Swatara Creek Near Hershey.
* At 3 AM Friday the stage was 7.6 feet and falling.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will crest near 8.0 feet this morning. The river will 
  fall below flood stage tonight.
* At 8.0 feet...The right, or north bank overflows. Several roads are
  affected.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

Martin
309 
WGUS81 KCTP 010952
FLSCTP
Flood Statement 
National Weather Service State College PA
552 AM EDT Fri Nov 1 2019

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Yellow Breeches Creek Near Camp Hill

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Swatara Creek At Harper Tavern
  Swatara Creek Near Hershey

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued late this morning.

&&

PAC041-133-012152-
/O.EXT.KCTP.FL.W.0014.000000T0000Z-191102T0100Z/
/CPHP1.1.ER.191101T0655Z.191101T1200Z.191101T1900Z.UU/
552 AM EDT Fri Nov 1 2019

The Flood Warning continues for
  The Yellow Breeches Creek Near Camp Hill.
* At 6 AM Friday the stage was 7.3 feet and nearly steady.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will crest near 7.6 feet this morning. The river will 
  fall below flood stage late this afternoon.
* At 7.0 feet...Low lying areas in the Green Lane Farms development 
  on the right bank of Yellow Breeches Creek begin to flood. A mobile
  home park near Williams Grove is also affected by high water.

&&

LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
      4018 7695 4023 7692 4023 7689   

$$

PAC075-107-012152-
/O.CON.KCTP.FL.W.0011.000000T0000Z-191102T0621Z/
/HTVP1.1.ER.191101T0305Z.191101T1200Z.191102T0021Z.NO/
552 AM EDT Fri Nov 1 2019

The Flood Warning continues for
  The Swatara Creek At Harper Tavern.
* At 6 AM Friday the stage was 11.7 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river will crest near 11.8 feet this morning. The river will
  fall below flood stage this evening.
* At 12.0 feet...A number of secondary roads are closed, resulting in
  some evacuations. A few homes are flooded.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

PAC043-075-012152-
/O.CON.KCTP.FL.W.0013.000000T0000Z-191102T0700Z/
/HERP1.1.ER.191101T0408Z.191101T1200Z.191102T0100Z.NO/
552 AM EDT Fri Nov 1 2019

The Flood Warning continues for
  The Swatara Creek Near Hershey.
* At 5 AM Friday the stage was 7.7 feet and nearly steady.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will crest near 7.9 feet this morning. The river will 
  fall below flood stage tonight.
* At 8.0 feet...The right, or north bank overflows. Several roads are
  affected.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

Martin
187 
WGUS81 KCTP 011924
FLSCTP
Flood Statement 
National Weather Service State College PA
324 PM EDT Fri Nov 1 2019

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Yellow Breeches Creek Near Camp Hill

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Swatara Creek At Harper Tavern
  Swatara Creek Near Hershey

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued later tonight.

&&

PAC075-107-020724-
/O.EXT.KCTP.FL.W.0011.000000T0000Z-191102T2000Z/
/HTVP1.2.ER.191101T0305Z.191101T1846Z.191102T1400Z.NO/
324 PM EDT Fri Nov 1 2019

The Flood Warning continues for
  The Swatara Creek At Harper Tavern.
* At 3 PM Friday the stage was 12.2 feet and steady.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring.
* The river will fall to below flood stage by late 
  morning tomorrow.
* At 12.0 feet...A number of secondary roads are closed, resulting in
  some evacuations. A few homes are flooded.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

PAC043-075-020724-
/O.EXT.KCTP.FL.W.0013.000000T0000Z-191102T1000Z/
/HERP1.1.ER.191101T0408Z.191101T1830Z.191102T0400Z.NO/
324 PM EDT Fri Nov 1 2019

The Flood Warning continues for
  The Swatara Creek Near Hershey.
* At 3 PM Friday the stage was 8.2 feet and cresting.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will fall below flood stage after midnight tonight.
* At 8.0 feet...The right, or north bank overflows. Several roads are
  affected.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

PAC041-133-011954-
/O.CAN.KCTP.FL.W.0014.000000T0000Z-191102T0100Z/
/CPHP1.N.ER.191101T0655Z.000000T0000Z.000000T0000Z.UU/
324 PM EDT Fri Nov 1 2019

The Flood Warning is cancelled for
  The Yellow Breeches Creek Near Camp Hill.
* At 3 PM Friday the stage was 4.0 feet and falling.
* Flood stage is 7.0 feet.
* The river crested below flood stage at 6.5 feet...And will continue
  falling to 2.5 feet by Sunday morning.


&&

LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
      4018 7695 4023 7692 4023 7689   

$$
492 
WGUS81 KCTP 020714
FLSCTP
Flood Statement 
National Weather Service State College PA
314 AM EDT Sat Nov 2 2019

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Swatara Creek At Harper Tavern
  Swatara Creek Near Hershey

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued by late morning.

&&

PAC075-107-021333-
/O.EXT.KCTP.FL.W.0011.000000T0000Z-191102T1333Z/
/HTVP1.2.ER.191101T0305Z.191101T1846Z.191102T0733Z.NO/
314 AM EDT Sat Nov 2 2019

The Flood Warning continues for
  The Swatara Creek At Harper Tavern.
* At 3 AM Saturday the stage was 9.1 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* The river will continue falling to below flood stage by late this 
  morning.
* At 9.0 feet...Several driveways and other minor roadways are 
  affected. Water begins to enter some basements.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

PAC043-075-021855-
/O.EXT.KCTP.FL.W.0013.000000T0000Z-191102T1855Z/
/HERP1.1.ER.191101T0408Z.191102T0400Z.191102T1255Z.NO/
314 AM EDT Sat Nov 2 2019

The Flood Warning continues for
  The Swatara Creek Near Hershey.
* At 3 AM Saturday the stage was 8.4 feet and falling.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by late this 
  morning.
* At 8.0 feet...The right, or north bank overflows. Several roads are
  affected.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

Martin
327 
WGUS81 KCTP 020813
FLSCTP
Flood Statement 
National Weather Service State College PA
413 AM EDT Sat Nov 2 2019

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Swatara Creek At Harper Tavern

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Swatara Creek Near Hershey

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued by late morning. 

&&

PAC075-107-020843-
/O.CAN.KCTP.FL.W.0011.000000T0000Z-191102T1333Z/
/HTVP1.2.ER.191101T0305Z.191101T1846Z.191102T0709Z.NO/
413 AM EDT Sat Nov 2 2019

The Flood Warning is cancelled for
  The Swatara Creek At Harper Tavern.
* At 4 AM Saturday the stage was 8.3 feet and falling.
* The river fell below flood stage at 3 AM Saturday.
* Flood stage is 9.0 feet.
* The river will continue falling to 3.5 feet by Monday morning.
* At 9.0 feet...Several driveways and other minor roadways are 
  affected. Water begins to enter some basements.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

PAC043-075-021855-
/O.CON.KCTP.FL.W.0013.000000T0000Z-191102T1855Z/
/HERP1.1.ER.191101T0408Z.191102T0400Z.191102T1255Z.NO/
413 AM EDT Sat Nov 2 2019

The Flood Warning continues for
  The Swatara Creek Near Hershey.
* At 4 AM Saturday the stage was 8.4 feet and falling.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by this 
  morning.
* At 8.0 feet...The right, or north bank overflows. Several roads are
  affected.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

Martin
923 
WGUS81 KCTP 021429
FLSCTP
Flood Statement 
National Weather Service State College PA
1029 AM EDT Sat Nov 2 2019

...The Flood Warning is cancelled for the following creeks in 
Pennsylvania...

  Swatara Creek Near Hershey

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

&&

PAC043-075-021459-
/O.CAN.KCTP.FL.W.0013.000000T0000Z-191102T1855Z/
/HERP1.1.ER.191101T0408Z.191102T0400Z.191102T1352Z.NO/
1029 AM EDT Sat Nov 2 2019

The Flood Warning is cancelled for
  The Swatara Creek Near Hershey.
* At 10 AM Saturday the stage was 6.8 feet and falling.
* The creek fell below flood stage at 10 AM Saturday.
* Flood stage is 7.0 feet.
* The river will continue falling to 2.9 feet by Monday morning.
* At 7.0 feet...The right, or north bank begins to overflow. Several 
  roadways upstream of the gage are affected by high water.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

Colbert

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Oct 31, 9:05 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 31, 9:05 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service State College PA
905 PM EDT Thu Oct 31 2019

.SYNOPSIS...
A potent cold front will cross the area this evening, bringing
locally heavy showers and thunderstorms, along with strong wind
gusts. Much colder weather will follow for the weekend, along
with generally dry conditions.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
9 pm update... Although the squall line's progress has slowed
across eastern PA the last couple of hours, it does still have
some eastward push, and we expect it to finally clear the Lower
and Middle Susquehanna Valleys by 10-11 pm. Unfortunately,
rainfall rates have been quite excessive (1.5-2.5"/hour) in this
area, and given numerous flooding reports in portions of Adams,
York, Dauphin, and Lebanon counties, flash flood warnings are
now in effect. We'll also watch Lancaster county closely late
this evening. As mentioned earlier, we do expect the rains to
finally taper down prior to midnight.

Given lingering low-level shear and some instability, locally
gusty winds are still a consideration prior to midnight as well.

Later tonight, post-frontal passage, gusty winds and colder
temperatures will be the main story. Scattered rain and snow
showers are still expected in the northern mountains and
Allegheny ridges, lasting into Friday morning.

Previous discussion... 6 pm update... Things progressing about
on schedule early this evening, as squall line with embedded
meso-vortices continues to push through central PA. Best threat
of damaging winds and isolated tornadoes will be south of I-80
and east of I-99 through 10 pm. Farther north, strong winds will
be more isolated, with heavy downpours the more prominent
threat.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
Strong, gusty winds on the backside of the departing storm will
continue into Friday morning. The gusty winds will decrease
through Friday afternoon as the tight pressure gradient quickly
unwinds with an area of high pressure spreading across the
northern Appalachians.

The weather pattern will turn noticeably colder through the
weekend with temperatures running a solid 5-10 degrees below
average for early November. A reinforcing shot of colder air
accompanying an upper level trough will bring a brief period of
lake effect snow showers to the far northwest zones Saturday
night into Sunday. Not expecting more than a slushy coating to
an inch accumulation in the favored snowbelts. An increasingly
unfavorable trajectory will spell an end to the lake effect
activity by Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Broad cyclonic flow aloft associated with a mean upper trough
over southeast Canada will result in a chilly stretch of weather
through next week with reinforcing bouts of cold air maintaining
below normal temperatures. Areas downwind of the Great Lakes
appear most favorable for precipitation which may be rain or
snow (mix) depending on time of day vs. night.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
00z update... Restrictions (briefly as low as IFR/fuel
alternate) will persist through 03-05z ahead of the cold front
in showers and embedded thunderstorms. KMDT/KLNS have the best
chance at significant convective wind gusts.

Once the front goes by, post-frontal restrictions in rain/snow
showers are likely at KBFD and KJST, with conditions improving
to VFR elsewhere.

Strong W gusts of 25-35 kt should persist through late Friday
morning, before starting to subside.

.Outlook...

Sat...Mostly VFR.

Sun...Possible restrictions at KBFD and KJST in lower clouds, as
well as rain and snow showers.

Mon and Tue...Mainly VFR.

&&

.HYDROLOGY...
A band of heavy rain will accompany a strong cold front across
central PA this evening. A swath of 1-2 inches are forecast with
locally higher amounts. Flood risk is mainly confined to urban
and poor drainage areas especially where leaves block drains.
Sharp rises are also possible on small streams which are most
vulnerable to minor flooding issues.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 AM EDT Friday for PAZ004>006-010>012-
017-018-024-025-033-034-037.

&&

SYNOPSIS...Jurewicz
NEAR TERM...Jurewicz
SHORT TERM...Steinbugl
LONG TERM...Gartner/Steinbugl
AVIATION...Jurewicz
HYDROLOGY...
Hazardous weather outlook, Oct 31, 11:10 PM EDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1110 PM EDT Thu Oct 31 2019

PAZ035-036-056>059-063>066-020315-
Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-
York-Lancaster-
1110 PM EDT Thu Oct 31 2019

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017>019-024>028-033-034-037-041-042-045-046-
049>053-020315-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
1110 PM EDT Thu Oct 31 2019

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT FRIDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 31, 9:09 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
909 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     COGAN STATION           41.31N  77.03W
10/31/2019                   LYCOMING           PA   911 CALL CENTER

            TREES/WIRES DOWN

&&

EVENT NUMBER CTP1901739

KF
Special weather statement, Oct 31, 9:21 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service State College PA
921 PM EDT Thu Oct 31 2019

PAZ059-065-066-010230-
York PA-Lancaster PA-Lebanon PA-
921 PM EDT Thu Oct 31 2019

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...AND
LEBANON COUNTIES UNTIL 1030 PM EDT...

At 918 PM EDT, Doppler radar indicated strong thunderstorms with
locally very heavy rain along a line extending from near Womelsdorf
to near Lancaster to 6 miles west of Delta. Movement was east at 30
mph.

Wind gusts 40 to 50 mph are possible.

Locations impacted include...
Lancaster, Ephrata, Lititz, Millersville, Willow Street, New Holland,
Akron, Leola, Paradise, Denver, Reamstown, Rothsville, Strasburg,
Quarryville, Newmanstown, Gap, Adamstown, Brickerville, Terre Hill
and Delta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop as a result of heavy rainfall totaling 1
to 1.5 inches within a 60 to 90 minute period. Do not drive into
water covering the roadway.

&&

LAT...LON 4001 7636 4037 7623 4036 7620 4014 7587
      4010 7594 4004 7594 3996 7599 3987 7599
      3985 7602 3981 7603 3973 7610 3974 7611
      3972 7614 3972 7653
TIME...MOT...LOC 0118Z 262DEG 25KT 4040 7618 4003 7627 3973 7644

Lambert
Local storm report, Oct 31, 10:16 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1016 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            AUSTIN                  41.64N  78.09W
10/31/2019                   POTTER             PA   EMERGENCY MNGR

            AREAS OF FLOODING WITH A FEW ROADS WASHED OUT BETWEEN
            SWEDEN VALLEY AND AUSTIN IN POTTER CO.

&&

EVENT NUMBER CTP1901740

COLBERT
Local storm report, Oct 31, 10:17 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1017 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            AUSTIN                  41.64N  78.09W
10/31/2019                   POTTER             PA   EMERGENCY MNGR

            AREAS OF FLOODING WITH A FEW ROADS WASHED OUT BETWEEN
            SWEDEN VALLEY AND AUSTIN IN POTTER CO. PERSONAL WEATHER
            STATION MEASURED 3.39 INCH RAIN.

&&

CORRECTED FATALITIES...INJURIES...REMARKS

EVENT NUMBER CTP1901740

COLBERT
Local storm report, Oct 31, 10:31 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1031 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            SONESTOWN               41.35N  76.55W
10/31/2019                   SULLIVAN           PA   TRAINED SPOTTER

            MUNCY CREEK AT SONESTOWN ABOVE ITS BANKS. FLOODING IN
            DAVIDSON TWP.

&&

EVENT NUMBER CTP1901741

COLBERT
Local storm report, Oct 31, 10:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1055 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      NEWCHESTER              39.90N  77.09W
10/31/2019                   ADAMS              PA   PEMA

            WATER RESCUES AT BREW HILL RD IN READING TWP, OLD
            HARRISBURG RD IN STRABANE TWP, AND PRESIDENTIAL CIRCLE
            IN STRABANE TWP.

&&

EVENT NUMBER CTP1901742

COLBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 8:05 PM EDTSevere Thunderstorm WarningCTPAdams, Dauphin, Lancaster, Lebanon, Schuylkill, York85 min
Oct 31, 8:10 PM EDTAreal Flood AdvisoryCTPLycoming, Sullivan3 hr
Oct 31, 8:43 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, York3 hr
Oct 31, 8:49 PM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Lebanon, York3 hr
Oct 31, 9:12 PM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Oct 31, 9:21 PM EDTSpecial Weather StatementCTPLancaster69 min
Oct 31, 10:07 PM EDTAreal Flood AdvisoryCTPLancaster, York3 hr
Oct 31, 10:10 PM EDTRiver Flood WarningCTPLebanon, Schuylkill30 hr
Oct 31, 10:12 PM EDTAreal Flood WarningCTPLycoming, Sullivan3 hr
Oct 31, 10:25 PM EDTSevere Thunderstorm WarningCTPLancaster50 min
Oct 31, 10:26 PM EDTFlash Flood WarningCTPLancaster, York3 hr
Oct 31, 11:32 PM EDTRiver Flood WarningCTPElk112 min
Oct 31, 11:58 PM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Nov 1, 12:21 AM EDTRiver Flood WarningCTPCumberland, York15 hr
Nov 1, 4:17 AM EDTFreeze WatchCTPAdams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 9 more10 hr
Nov 1, 2:01 PM EDTFreeze WarningCTPAdams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 9 more19 hr

Nearby

River Flood Warnings in Pennsylvania, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.